Indiana, 2025

Drought in Indiana, November 1 to 30, 2025

November 1 to 30, 2025 · NWS IND · 11 events in 11 counties and zones

Overall dry conditions that had resulted in Severe Drought (D2) by late September 2025 over portions of 9 central Indiana counties, generally expanded and/or intensified to Extreme Drought (D3) throughout October 2025, with D2/D3 drought intensity then maintained over portions of 11 central Indiana Counties without any changes, between the October 28th and the November 25th Drought Monitor…

Where it happened

Every event with a place to put it; 11 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
11

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS IND wrote it up.

Overall dry conditions that had resulted in Severe Drought (D2) by late September 2025 over portions of 9 central Indiana counties, generally expanded and/or intensified to Extreme Drought (D3) throughout October 2025, with D2/D3 drought intensity then maintained over portions of 11 central Indiana Counties without any changes, between the October 28th and the November 25th Drought Monitor updates.

This status quo included a main sub-region that held D2+ over all of Howard County and Delaware County, as well as portions of seven other north-central to northeast central Indiana counties, from Carroll County to Randolph County, with D2 extending as far south as northern Henry County; Two embedded areas of D3 that also included portions of northern Indiana, extended from northeast Carroll County, through most of Howard County and into extreme northern Tipton County, and also over most of Delaware County into northwestern Randolph County. Meanwhile, a much smaller area of D2 was maintained in northwestern Vigo County and into far southwestern Vermillion County.

Precipitation throughout November for these areas did total at least 0.25 to 0.50 inches through each of the month's second, third and final weeks; however, monthly total precipitation around only 1.50 inches for most effected areas was not enough to warrant improvement of drought intensity. More appreciable monthly totals of 2.00-3.00 inches that neared normal amounts, over the D2 in Vermillion and Vigo Counties, prevented intensification to D3.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Oct 31, 9:00 PM EST, 3 hours earlier. Its key messages:

  • A passing shower or spinkle through midnight
  • Few light rain showers are possible Saturday evening and night
  • Dry weather expected Sunday through the middle of next week
Area forecast discussion, Oct 31, 9:00 PM EST, 3 hours before
Area Forecast Discussion
National Weather Service Indianapolis IN
1000 PM EDT Fri Oct 31 2025

.KEY MESSAGES...

- A passing shower or spinkle through midnight
- Few light rain showers are possible Saturday evening and night
- Dry weather expected Sunday through the middle of next week

&&

.FORECAST UPDATE...
Issued at 959 PM EDT Fri Oct 31 2025

Transient virga crossing northern and central Indiana this Halloween
evening will contain a few embedded sprinkles as far south as
Indiana State Route 46...and even a brief light rain shower north of
a Broad Ripple-Maxwell-New Castle line.  Passing forcing responsible
for this touch of dampness on an otherwise dry Halloween will be
exiting the CWA during the overnight...lending to partial clearing
from west to east by pre-dawn hours.  Overnight lows will trend from
mid-30s north to upper 30s south.

&&

.SHORT TERM (This evening through Saturday)...
Issued at 254 PM EDT Fri Oct 31 2025

Other than some afternoon cumulus clouds, today as been mostly
sunny. There has been enough of a MSLP gradient persists behind
yesterday's storm system to allow for breezy conditions today.
Boundary layer mixing has allowed winds today to be between
10-15kt with gusts 20-25kt at times. These winds will diminish
quickly after sunset this evening as the BL mixing comes to an
end.

During trick or treating this evening, winds will be dropping
throughout becoming sustained at 10 mph or less by 7pm and gusts
ending by then. Around 5pm temperatures will range from the mid 50s
to near 60. Temps will drop to the mid to upper 40s by 9pm.

Another weak upper-level disturbance begins to arrive tonight with a
a round of thick mid to upper-level cloud cover. However, these
clouds are not anticipated to be as thick or widespread as the
clouds from this morning. As such, tonight should be slightly cooler
compared to this morning.

Some cloud coverage will continue into the day tomorrow with
additional and more widespread coverage moving in from the south by
the afternoon. With the southern system, can't rule out the chance
for sprinkles and even some isolated light rain by the end of the
day but models show dry air near the surface here so confidence is
on the lower end. Better chances for rain look to be either outside
of the forecast area or into the long term period for central
Indiana.

&&

.LONG TERM (Saturday night through Friday)...
Issued at 254 PM EDT Fri Oct 31 2025

Saturday night through Tuesday...

A weak system moving through at the start of the long term period
could support isolated showers. Subtle forcing and limited moisture
return will greatly limit rain chances though. Rainfall amounts are
also likely going to be very light. Rain chances are primarily
confined to south-central Indiana where forcing is slightly stronger
closer to the disturbance. Most guidance depicts the weak system
departing early Sunday with increasing heights aloft through the
day. Surface high pressure will also build in providing quiet
weather conditions.

Surface high pressure remaining in control supports quiet weather
persisting through Tuesday. An upper trough moving across the Great
Lakes Region Monday may pull a weak cold front into the area late.
However, precipitation is not expected due to very limited moisture
return and forcing remaining well to the north. There is potential
for a slight cooldown overnight if the boundary can make it through
the area. Southwesterly low-level flow ahead of the front Monday and
return flow Tuesday should allow for a slight moderation in
temperatures overall.

Wednesday onward...

Ensemble guidance depicts another system pulling a cold front
through the Great Lakes Region around the middle of next week.
Forcing for ascent and modest moisture remaining north of central
Indiana limits any chance for precipitation once again. Look for
surface high pressure to then build in Thursday promoting quiet
weather. Models begin to diverge towards the end of next week, but
there is a general signal depicting the potential for a more
organized disturbance to move in. Expect increasing dynamics and
more favorable moisture return to support increasing rain chances.

&&

.AVIATION (00Z TAF Issuance)...
Issued at 736 PM EDT Fri Oct 31 2025

Impacts: None

Discussion:

VFR conditions will continue over central Indiana terminals through
Saturday evening.  Following a breezy afternoon...light winds from
mainly 210-250 degrees will be sustained around 3-8KT tonight.
FEW/SCT mid/high decks will include passing SCT/BKN mid cloud at
primarily KLAF/KIND within 01Z-04Z.

Westerly winds Saturday will be sustained around 5-8KT through
midday and afternoon hours.  Sky cover will be mainly SCT for KIND/
KLAF and BKN over KHUF/KBMG...with decks falling from high to mid
cloud by 18Z.

&&

.IND WATCHES/WARNINGS/ADVISORIES...None.
&&

UPDATE...AGM
SHORT TERM...KF
LONG TERM...Melo
AVIATION...AGM
Hazardous weather outlook, Oct 31, 2:30 PM EST, 9 hours 30 minutes before
Hazardous Weather Outlook
National Weather Service Indianapolis IN
330 PM EDT Fri Oct 31 2025

INZ021-028>031-035>049-051>057-060>065-067>072-011930-
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone-
Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam-
Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby-
Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess-
Martin-Lawrence-Jackson-Jennings-
330 PM EDT Fri Oct 31 2025

This hazardous weather outlook is for central Indiana.

.DAY ONE...Through Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

&&

More information, along with other weather, hydrological and climate
information can be found at http://weather.gov/ind

AGM

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

11 drought. Local standard time, as filed.

Drought, Vermillion

When
November 1, 12:00 AM EST to November 30, 11:59 PM EST
Where
Vermillion forecast zone
Reported by
Drought Monitor
Coordinates
39.854, -87.464 (the zone’s center; the record gives no point)

Precipitation totals of only 2.10 to 2.40 inches through the first four weeks of November maintained D2 conditions in extreme southwest Vermillion county, with overall dry conditions continuing and/or expanding D2 into January 2026.

Drought, Vigo

When
November 1, 12:00 AM EST to November 30, 11:59 PM EST
Where
Vigo forecast zone
Reported by
Drought Monitor
Coordinates
39.431, -87.390 (the zone’s center; the record gives no point)

Precipitation totals of only 2.20 to 2.90 inches through the first four weeks of November maintained D2 conditions northwest of Terre Haute, with overall dry conditions continuing and/or expanding D2 into January 2026.

Drought, Hamilton

When
November 1, 12:00 AM EST to November 30, 11:59 PM EST
Where
Hamilton forecast zone
Reported by
Drought Monitor
Coordinates
40.073, -86.052 (the zone’s center; the record gives no point)

Precipitation totals around only 1.20 inches through the first four weeks of November maintained D2 conditions in extreme northeast Hamilton County, with overall dry conditions continuing and/or expanding D2 into January 2026.

Drought, Henry

When
November 1, 12:00 AM EST to November 30, 11:59 PM EST
Where
Henry forecast zone
Reported by
Drought Monitor
Coordinates
39.931, -85.396 (the zone’s center; the record gives no point)

Precipitation totals of only 1.00 to 1.30 inches through the first four weeks of November maintained D2 conditions in extreme northern Henry county, with overall dry conditions continuing D2 into January 2026.

Drought, Clinton

When
November 1, 12:00 AM EST to November 30, 11:59 PM EST
Where
Clinton forecast zone
Reported by
Drought Monitor
Coordinates
40.302, -86.475 (the zone’s center; the record gives no point)

Precipitation totals of only 1.10 to 1.30 inches through the first four weeks of November maintained D2 conditions north and east of Frankfort, with overall dry conditions continuing and/or expanding/intensifying D2 into January 2026.

Drought, Madison

When
November 1, 12:00 AM EST to November 30, 11:59 PM EST
Where
Madison forecast zone
Reported by
Drought Monitor
Coordinates
40.162, -85.719 (the zone’s center; the record gives no point)

Precipitation totals of only 1.10 to 1.40 inches through the first four weeks of November maintained D2 conditions in Anderson and points north and east, with overall dry conditions continuing and/or expanding/intensifying D2 into January 2026.

Drought, Carroll

When
November 1, 12:00 AM EST to November 30, 11:59 PM EST
Where
Carroll forecast zone
Reported by
Drought Monitor
Coordinates
40.583, -86.563 (the zone’s center; the record gives no point)

Rainfall totals of only 1.10 to 1.30 inches through the first four weeks of November maintained D3 conditions over northeast and east-central Carroll County, and D2 conditions over the rest of Carroll County, excluding far southwestern corners; overall dry conditions continued and/or expanded D2/D3 into January 2026.

Drought, Howard

When
November 1, 12:00 AM EST to November 30, 11:59 PM EST
Where
Howard forecast zone
Reported by
Drought Monitor
Coordinates
40.484, -86.117 (the zone’s center; the record gives no point)

Rainfall totals of only 0.90 to 1.25 inches through the first four weeks of November maintained D3 conditions over the majority of Howard County, and D2 conditions over the remaining far southwest and far eastern portions of the county; overall dry conditions continued D2 and expanded D3 into January 2026.

Drought, Tipton

When
November 1, 12:00 AM EST to November 30, 11:59 PM EST
Where
Tipton forecast zone
Reported by
Drought Monitor
Coordinates
40.311, -86.052 (the zone’s center; the record gives no point)

Rainfall totals of only 0.90 to 1.30 inches through the first four weeks of November maintained D3 conditions over extreme northwestern Tipton County, and D2 conditions over most of the remaining county, excluding far southwestern areas; overall dry conditions continued and/or expanded D2/D3 into January 2026.

Drought, Delaware

When
November 1, 12:00 AM EST to November 30, 11:59 PM EST
Where
Delaware forecast zone
Reported by
Drought Monitor
Coordinates
40.228, -85.397 (the zone’s center; the record gives no point)

Rainfall totals of only 0.90 to 1.60 inches through the first four weeks of November maintained D3 conditions in Muncie and points north and east, and D2 conditions over the remaining portions of the county; overall dry conditions continued D2 and expanded D3 into January 2026.

Drought, Randolph

When
November 1, 12:00 AM EST to November 30, 11:59 PM EST
Where
Randolph forecast zone
Reported by
Drought Monitor
Coordinates
40.158, -85.011 (the zone’s center; the record gives no point)

Rainfall totals of only 0.90 to 1.50 inches through the first four weeks of November maintained D3 conditions from Parker City to Ridgeville and northwest, and D2 conditions over other areas north and west of Winchester; overall dry conditions continued D2 and D3 into January 2026.

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Indiana in 2025Every state in 2025This day in weather historyWarnings in Indiana, November 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1300720, 1300721, 1300722, 1300723, 1300727, 1300729, 1300734, 1300735, 1300739, 1300740, 1300741.